Alert archive / Puerto Rico / Flash Flood Watches in 2006

Flash Flood Watch 9, NWS JSJ

April 23, 2006

NWS JSJ issued this flash flood watch at Apr 23, 2006, 1:18 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2006, 1:18 AM CDT (06:18 UTC)
Expired
Apr 23, 2006, 8:53 AM CDT
In force
8 hr
Issued by
NWS JSJ
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA62 TJSJ 230618
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
218 AM AST SUN APR 23 2006

PRZ001-002-005-008-231400-
/O.NEW.TJSJ.FF.A.0009.060423T0618Z-060423T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...BAYAMON...
CAROLINA...CATANO...GUAYNABO...SAN JUAN...TOA ALTA...TOA BAJA...
TRUJILLO ALTO...CEIBA...CANOVANAS...FAJARDO...HUMACAO...LOIZA...
LUQUILLO...NAGUABO...RIO GRANDE...ARECIBO...BARCELONETA...DORADO...
FLORIDA...MANATI...VEGA ALTA...VEGA BAJA...AGUADILLA...CAMUY...
HATILLO...ISABELA...QUEBRADILLAS
218 AM AST SUN APR 23 2006

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM AST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EASTERN PUERTO RICO...NORTHERN 
  PUERTO RICO AND WESTERN PUERTO RICO...INCLUDING THE FOLLOWING 
  AREAS...IN EASTERN PUERTO RICO...NORTHEAST IN NORTHERN PUERTO 
  RICO...NORTH CENTRAL AND SAN JUAN AND VICINITY IN WESTERN PUERTO 
  RICO...NORTHWEST.

* UNTIL 10 AM AST THIS MORNING

* LINES OF SHOWERS WILL CONTINUE TO DEVELOP IN AND AROUND EL
  YUNQUE AND MOVE WEST NORTHWEST TO AFFECT PARTS OF THE SAN JUAN
  METRO AREA AND THE ABOVE MENTIONED MUNICIPALITIES ALONG THE
  NORTH COAST. RAINFALL AMOUNTS COULD REACH AN INCH OR MORE IN
  ISOLATED AREAS. THIS ACTIVITY WILL PRODUCE BRIEF PERIODS OF
  LOCALLY HEAVY RAINFALL WHICH COULD LIKELY RESULT IN FLASH
  FLOODING. THIS WILL ALSO AGGRAVATE THE ALREADY SATURATED SOILS
  AND INCREASE THE POTENTIAL FOR MUDSLIDES...AND CAUSE QUICK RISES
  IN RIVER AND STREAM ACROSS THESE AREAS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU
ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP
INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED
OR IF A FLASH FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE
HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR
CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT
HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV.

$$

RAM/EM
1 follow-up statement
000 
WGCA62 TJSJ 231353
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
953 AM AST SUN APR 23 2006

PRZ001-002-005-008-231500-
/O.CAN.TJSJ.FF.A.0009.000000T0000Z-060423T1400Z/
/00000.0.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...BAYAMON...
CAROLINA...CATANO...GUAYNABO...SAN JUAN...TOA ALTA...TOA BAJA...
TRUJILLO ALTO...CEIBA...CANOVANAS...FAJARDO...HUMACAO...LOIZA...
LUQUILLO...NAGUABO...RIO GRANDE...ARECIBO...BARCELONETA...DORADO...
FLORIDA...MANATI...VEGA ALTA...VEGA BAJA...AGUADILLA...CAMUY...
HATILLO...ISABELA...QUEBRADILLAS
953 AM AST SUN APR 23 2006

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EASTERN PUERTO RICO...NORTHERN
PUERTO RICO AND WESTERN PUERTO RICO HAS BEEN CANCELED.

THE INCREASE IN THE WIND SPEED IS MAKING THE SHOWERS TO MOVE
FASTER AND THIS WILL ALLOW FOR LESS ACCUMULATIONS. 

HOWEVER...THE WESTERN INTERIOR SECTIONS AND ACROSS THE
MOUNTAINOUS AREAS...SCATTERED TO NUMEROUS SHOWERS ARE EXPECTED
ESPECIALLY IN THE AFTERNOON HOURS. HEAVY RAIN MAY DEVELOP IN THE
AFTERNOON HOURS TODAY.

$$

RIVERA

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Apr 22, 9:57 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Apr 22, 9:57 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1057 PM AST SAT APR 22 2006

.DISCUSSION...
UPPER ATMOSPHERE HAS BECOME LESS UNSTABLE LATE THIS EVENING AS A
SMALL VORT CENTER SWEEPING ACROSS THE AREA TODAY HAS MOVED NE OF
THE LOCAL AREA...AND ITS ASSOCIATED UPPER DIVERGENCE HAS ALSO
SHIFTED E OF THE AREA. A SLIGHT DECREASE IN LOW AND MID LEVEL
MOISTURE IS EXPECTED OVERNIGHT AND SUNDAY...BUT ONLY SLIGHT.
NO OTHER CHANGES ATTM.

&&

.PREV DISCUSSION...
DISCUSSION...ABUNDANT MOISTURE REMAINS OVER THE AREA. THIS IS
EVIDENT IN THE SATELLITE IMAGERY AS WELL AS THE ACTIVE WEATHER
THAT HAVE CONTINUED DURING TODAY. A 500MB TROUGH WAS EVIDENT IN
THE SATELLITE DERIVED WINDS AND ALSO WAS INDICATED BY THE GFS
MODEL GUIDANCE...MODEL THAT I AM FOLLOWING CLOSELY DUE TO ITS GOOD
OUTPUT SHOWN DURING LAST FEW EVENTS.

THIS GUIDANCE SUGGEST A THE SURFACE TO AROUND 100MB WINDS ACQUIRING
A SOUTHEAST COMPONENT THIS EVENING AND OVERNIGHT. THIS WILL
PRODUCE A LINE OF SCATTERED TO NUMEROUS SHOWERS ALONG THE NORTH
COAST OF PUERTO RICO. IT IS ALSO SUGGESTED A LINGERING OF A 500MB
TROUGH WEST OF PUERTO RICO SUNDAY AND MONDAY. ALSO AN UPPER LEVEL
TROUGH WILL APPROACH FROM THE WEST SUNDAY INCREASING THE
INSTABILITY. BECAUSE OF THIS THE CHANCES FOR PRECIPITATION THOSE
DAYS WAS INCREASED.

AVIATION...LIGHTNING DETECTION PROGRAM DISPLAYED LIGHTNING IN THE
VICINITY OF AGUADILLA AND MAYAGUEZ AND ALSO OVER THE WATERS WEST
OF MAYAGUEZ AND IN THE ATLANTIC. TONIGHT AROUND THE NORTH COAST WE
MAY SEE LIGHTNING ACTIVITY.

HYDROLOGY...THE PERSISTENCE OF THE SHOWERS ALONG THE NORTHEAST
AND NORTH SECTIONS OF PUERTO RICO LEAD TO A CONTINUATION OF AN
URBAN AND SMALL STREAM FLOOD ADVISORY.

CLIMATE...THE INCREASING TREND IN THE RAINFALL AMOUNTS FOR APRIL
IS VERY CLEAR WITH PREVIOUS DAYS AND WEEKS RAIN EVENTS. A RELATIVE
MAXIMUM IS IN OUR CLIMATOLOGY FOR ALL THE AREA IN MAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  75  83  75  83 /  60  60  30  30
STT  77  82  77  82 /  50  50  30  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

99
Hazardous weather outlook, Apr 22, 5:30 AM CDT, 19 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST SAT APR 22 2006

PRZ001>013-AMZ710>750-231000-
630 AM AST SAT APR 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...DIURNAL HEATING WILL COMBINE WITH AVAILABLE
MOISTURE ONCE AGAIN TODAY WITH THE HELP OF LOCAL SEA BREEZE
CONVERGENCE ALONG THE NORTHERN COASTS PLUS AN ANTICIPATED EAST
SOUTHEASTERLY WIND FLOW TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS...MAINLY ACROSS THE INTERIOR AND NORTHERN
SECTIONS OF THE ISLAND.

A MID TO UPPER LEVEL TROUGH ACROSS THE LOCAL AREA WILL HELP THE
ALREADY UNSTABLE ATMOSPHERE TO PRODUCE SHOWERS AND THUNDERSTORMS
THROUGHOUT THE DAY. THERE IS A HIGH POTENCIAL FOR MORE FLASH
FLOODING ALONG THE NORTHERN SLOPES AND NORTHERN MUNICIPALITIES.
IN ANTICIPATION OF THE SHOWER AND THUNDERSTORM ACTIVITY FOR
TODAY...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE EASTERN HALF OF
PUERTO RICO UNTIL 1100 AM AST. STAY TUNED FOR ADDITIONAL INFORMATION
AS THE DAY GOES BY.

.DAYS TWO THROUGH SEVEN...WEATHER CONDITIONS ARE EXPECTED TO IMPROVE
ON SUNDAY THROUGH MONDAY BUT LATE MONDAY INTO TUESDAY A NEW SURGE OF
LOW LEVEL MOISTURE WILL ARRIVE TO THE LOCAL AREA FROM THE EAST TO
INCREASE THE CHANCES FOR SHOWERS AND THUNDERSTORMS.

MOISTURE WILL BE SUFFICIENT ACROSS THE AREA WHICH WILL RESULT IN THE
INCREASED POTENTIAL FOR LOCALLY HEAVY RAINFALL. THIS MAY LEAD TO
AREAS OF URBAN AND SMALL STREAM FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VIZ001-002-AMZ710>730-231000-
630 AM AST SAT APR 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...THERE WILL BE A MIXTURE OF SUNSHINE AND CLOUDS
ACROSS THE LOCAL ISLANDS AGAIN TODAY. SCATTERED SHOWERS WILL OCCUR
IN A FEW LOCATIONS...BUT THE HEAVIEST SHOWER AND THUNDERSTORM
ACTIVITY SHOULD REMAIN OFF SHORE MAINLY TO THE NORTH OF THE ISLANDS.
SIMILAR WEATHER CONDITIONS ARE EXPECTED AGAIN FOR SUNDAY BUT SHOWERS
AND STORMS SHOULD BE LESS THAN THE ONE EXPECTED TODAY ACROSS THE
LOCAL WATERS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEATHER CONDITIONS ARE EXPECTED TO IMPROVE
ON SUNDAY THROUGH MONDAY BUT LATE MONDAY INTO TUESDAY A NEW SURGE OF
LOW LEVEL MOISTURE WILL ARRIVE TO THE LOCAL AREA FROM THE EAST TO
INCREASE THE CHANGES FOR SHOWERS AND THUNDERSTORMS. THE REST OF THE
WEEK EXPECT PARTLY CLOUDY SKIES AND AFTERNOON SHOWERS NEARBY THE
ISLAND COASTAL WATERS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

In the hours before

Local storm report, Apr 23, 12:03 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
103 AM AST SUN APR 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     FLASH FLOOD      BARCELONETA             18.45N 66.54W
04/21/2006                   BARCELONETA        PR   EMERGENCY MNGR

            A HOUSE WAS FLOODED AT BARRIO LLANADAS, SECTOR ABRA LOS
            CABALLOS, NEXT TO THE PENTECOSTAL CHURCH.

&&
Local storm report, Apr 23, 12:09 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
109 AM AST SUN APR 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     FLASH FLOOD      MANATI                  18.43N 66.48W
04/21/2006                   MANATI             PR   EMERGENCY MNGR

            FLOODING OF ROAD 2 IN FRONT OF COLEGIO PIALLET, NEXT TO
            THE COLLAGE CLUB.

&&
Local storm report, Apr 23, 12:15 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
115 AM AST SUN APR 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      BARCELONETA             18.45N 66.54W
04/21/2006                   MANATI             PR   EMERGENCY MNGR

            A HOUSE WAS FLOODED ON ROAD 682 KM 2 H 7 AT BARRIO
            GARROCHALES, SECTOR AVILES. RESIDENTS WERE TRAPPED.

&&
Local storm report, Apr 23, 12:15 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
115 AM AST SUN APR 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      BARCELONETA             18.45N 66.54W
04/21/2006                   BARCELONETA        PR   EMERGENCY MNGR

            A HOUSE WAS FLOODED ON ROAD 682 KM 2 H 7 AT BARRIO
            GARROCHALES, SECTOR AVILES. RESIDENTS WERE TRAPPED.

&&
Local storm report, Apr 23, 12:20 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
120 AM AST SUN APR 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     FLASH FLOOD      BARCELONETA             18.45N 66.54W
04/21/2006                   MANATI             PR   EMERGENCY MNGR

            A SECTION OF THE OLD ROAD TO BARCELONETA WAS FLOODED AND
            A CAR WAS TRAPPED IN THE FLOOD WATERS.

&&
Local storm report, Apr 23, 12:20 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
120 AM AST SUN APR 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     FLASH FLOOD      BARCELONETA             18.45N 66.54W
04/21/2006                   BARCELONETA        PR   EMERGENCY MNGR

            A SECTION OF THE OLD ROAD TO BARCELONETA WAS FLOODED AND
            A CAR WAS TRAPPED IN THE FLOOD WATERS.

&&

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 6:01 PM CDTSpecial Marine WarningJSJ29 min

Nearby

Flash Flood Watches in Puerto Rico, 2006Every flash flood watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.